Alert archive / Florida / Areal Flood Advisories in 2015

Areal Flood Advisory 310, NWS Jacksonville, FL

November 8, 2015Duval County, Florida

NWS Jacksonville, FL issued this areal flood advisory at Nov 8, 2015, 11:55 AM EST for Duval County, Florida. It was in force for 95 min.

The area

The outline as issued.

The facts

Issued
Nov 8, 2015, 11:55 AM EST (16:55 UTC)
Expired
Nov 8, 2015, 1:30 PM EST
In force
95 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 9 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WGUS82 KJAX 081655
FLSJAX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EST SUN NOV 8 2015

FLC031-081830-
/O.NEW.KJAX.FA.Y.0310.151108T1655Z-151108T1830Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUVAL FL-
1155 AM EST SUN NOV 8 2015

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLOOD ADVISORY FOR...
  NORTH CENTRAL DUVAL COUNTY IN NORTHEASTERN FLORIDA...

* UNTIL 130 PM EST

* AT 1155 AM EST...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE
  MINOR FLOODING IN THE ADVISORY AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JACKSONVILLE AND OCEANWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3048 8155 3038 8162 3045 8170 3053 8165

$$

NELSON

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood advisory went out at Nov 8, 10:57 AM EST, 58 minutes earlier.

Area forecast discussion, Nov 8, 10:57 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 AM EST SUN NOV 8 2015

.UPDATE...
THE NORTHEAST SURGE HAS WORKED ITS WAY DOWN TO A SURFACE BOUNDARY
WHICH IS CURRENTLY ANALYZED AS A QUASI-STATIONARY FRONT ALONG THE
I-10 CORRIDOR. SIGNIFICANT VEERING OF WINDS WITH HEIGHT AND STRONG
COASTAL CONVERGENCE WITH HIGH PWAT VALUES ARE WORKING TOGETHER TO
CREATE A FAVORABLE ENVIRONMENT FOR LOW TOPPED MOSTLY THUNDERLESS
CONVECTION. SO FAR ONLY ONE LIGHTNING STRIKE HAS BEEN OBSERVED
WITH THE CONVECTION THIS MORNING.

STEEP LOW LEVEL LAPSE RATES ARE MAKING FOR SOME POCKETS OF HEAVY
RAINFALL AND SOME TRAINING OF CELLS HAVE ALREADY LED TO AN AREA OF
3 TO 4 INCHES OF RAIN ACROSS PORTIONS OF THE WESTSIDE OF
JACKSONVILLE THIS MORNING. RAIN WILL CONTINUE TO DEVELOP WITH
WIDESPREAD RAIN EXPECTED ALONG AND NORTH OF THE I-10 CORRIDOR.
CONVECTION WILL BE MORE SCATTERED ACROSS OUR SOUTHERN ZONES. MOST
OF THE RAIN ACROSS SE GA WILL BE OF THE LIGHT TO MODERATE CATEGORY
WITH HEAVIER RAIN MORE LIKELY TO OCCUR ALONG THE FRONTAL BOUNDARY
NEAR THE FLORIDA/GA BORDER. WIDESPREAD RAIN WILL CONTINUE ACROSS
SE GA THROUGH TONIGHT AS LOW PRESSURE APPROACHES FROM THE GULF.

&&

.AVIATION...
WIDESPREAD MVFR CIGS/VSBYS GENERALLY IN THE 1000-2000 FT RANGE
AND 3-5 MILE RANGE VISIBILITIES IN LIGHT TO MODERATE RAIN SHOWERS
TODAY. ANY THUNDERSTORM ACTIVITY WILL REMAIN TOO ISOLD TO INCLUDE
IN FORECAST AT THIS TIME. NE WINDS WILL RANGE FROM 20 KNOTS AT
KSSI TO 10-15 KNOTS AND GUSTY AT NE FL TAF SITES. PERIODS OF LOWER
IFR CIGS/VSBYS IN THE HEAVIER RAINFALL WILL CONTINUE WELL INTO
TONIGHT.

&&

.MARINE...
NORTHEAST SURGE IS CURRENTLY PRODUCING SCA CONDITIONS NORTH OF ST
AUGUSTINE. WE HAVE ALREADY SEEN PEAK GUSTS TO 35 KNOTS AT THE
GRAYS REEF BUOY THIS MORNING. NORTHEAST WINDS 20 TO 30 KNOTS WILL
PERSIST THROUGH THE DAY WITH OCCASIONAL GUSTS TO GALE FORCE
POSSIBLE ACROSS THE WATERS ADJACENT TO SE GA. SEAS WILL ALSO
CONTINUE TO BUILD THROUGHOUT THE DAY.

THE SURGE WILL NOT QUITE MAKE IT ALL THE WAY DOWN TO THE ADJACENT
WATERS SOUTH OF ST AUGUSTINE SO THIS AREA WILL REMAIN HEADLINE
FREE. THE SURGE WILL BE RELATIVELY SHORT LIVED AND AS IT BEGINS TO
RETREAT NORTH THIS EVENING...WINDS WILL BEGIN TO TURN TO THE EAST
AND SUBSIDE.

RIP CURRENTS: NORTHEAST SURGE WILL MAKE FOR A HIGH RISK OF RIP
CURRENTS AT AREA BEACHES FROM ST SIMONS ISLAND TO JACKSONVILLE AND
A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES SOUTH OF
JACKSONVILLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  58  69  61 / 100 100  80  30
SSI  69  67  72  63 /  90 100  80  30
JAX  74  70  76  65 /  80  90  70  20
SGJ  79  73  80  66 /  60  70  60  30
GNV  78  72  78  66 /  60  80  60  20
OCF  82  73  81  67 /  50  70  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH MONDAY MORNING FOR COASTAL DUVAL-
     COASTAL NASSAU.

GA...HIGH RIP CURRENT RISK THROUGH MONDAY MORNING FOR COASTAL CAMDEN-
     COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH
     FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST.
     AUGUSTINE FL FROM 20 TO 60 NM.

&&

SHULER/NELSON/COMBS
Hazardous weather outlook, Nov 8, 4:04 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 AM EST SUN NOV 8 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-091000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
404 AM EST SUN NOV 8 2015

...SMALL CRAFT ADVISORY FOR THE ATLANTIC COASTAL WATERS...

...WINDY WITH A HIGH RISK OF RIP CURRENTS ALONG THE COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A BRIEF PERIOD OF LOCALLY DENSE FOG ALONG THE I-95 CORRIDOR FROM
JACKSONVILLE TO BRUNSWICK IS EXPECTED EARLY THIS MORNING WHICH
SHOULD DISSIPATE AROUND SUNRISE.

INCREASING NORTHEASTERLY WINDS ARE EXPECTED IN THE WAKE OF A
COLD FRONT TODAY...WITH NUMEROUS TO WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS DEVELOPING. LOCALLY HEAVY RAINFALL AND
BRIEF LOCALIZED FLOODING WILL BE POSSIBLE IN COASTAL LOCATIONS
THIS AFTERNOON AND TONIGHT. WINDY CONDITIONS WILL DEVELOP ALONG
THE COAST AND ATLANTIC WATERS. SMALL CRAFT ADVISORIES ARE POSTED
FOR THE COASTAL WATERS. ROUGH SURF...MINOR BEACH EROSION AND AN
ELEVATED RISK OF RIP CURRENTS WILL IMPACT THE COAST...ALONG WITH
TIDAL DEPARTURES ALONG THE COAST OF 1 TO 1.5 FEET DURING THE HIGH
TIDE CYCLES TONIGHT INTO MONDAY MORNING...BUT COASTAL FLOODING IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE ONSHORE FLOW WILL SLOWLY WEAKEN LATE MONDAY INTO TUESDAY...BUT
AN ELEVATED RISK OF RIP CURRENTS WILL LINGER THROUGH MUCH OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Nov 8, 10:57 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 AM EST SUN NOV 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     NON-TSTM WND GST 5 E BRUNSWICK           31.15N 81.38W
11/08/2015  M40 MPH          GLYNN              GA   ASOS

            WIND GUST OF 40 MPH MEASURED BY THE KSSI ASOS.

&&

COMBS
Local storm report, Nov 8, 11:43 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1143 AM EST SUN NOV 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND GST 1 NNE JEKYLL ISLAND     31.05N 81.41W
11/08/2015  M42 MPH          GLYNN              GA   MESONET

            MEASURED WIND GUST OF 42 MPH.

&&

COMBS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:45 AM ESTRip Current StatementJAXDuval, Nassau24 hr
Nov 8, 8:21 AM ESTAreal Flood AdvisoryJAXDuval84 min
Nov 8, 9:28 AM ESTAreal Flood AdvisoryJAXDuval92 min
Nov 8, 10:12 AM ESTAreal Flood AdvisoryJAXDuval, Nassau93 min
Nov 8, 11:02 AM ESTAreal Flood AdvisoryJAXDuval88 min
Nov 8, 11:45 AM ESTAreal Flood AdvisoryJAXDuval, Nassau90 min
Nov 8, 12:11 PM ESTAreal Flood AdvisoryJAXDuval94 min
Nov 8, 12:45 PM ESTAreal Flood AdvisoryJAXDuval, Nassau90 min
Nov 8, 1:14 PM ESTSpecial Marine WarningJAX2 hr
Nov 8, 1:46 PM ESTAreal Flood AdvisoryJAXDuval89 min
Nov 8, 2:17 PM ESTAreal Flood WarningJAXDuval3 hr
Nov 8, 2:29 PM ESTSpecial Weather StatementJAXBradford31 min
Nov 8, 2:48 PM ESTSpecial Weather StatementJAXDuval42 min
Nov 8, 2:50 PM ESTSpecial Weather StatementJAXBradford25 min
Nov 8, 3:48 PM ESTSpecial Weather StatementJAXNassau57 min
Nov 8, 3:51 PM ESTSpecial Weather StatementJAXNassau54 min
Nov 8, 3:54 PM ESTAreal Flood AdvisoryJAXMarion, Putnam2 hr
Nov 8, 4:16 PM ESTSpecial Weather StatementJAXPutnam44 min
Nov 8, 4:23 PM ESTSpecial Marine WarningJAX4 hr
Nov 8, 4:45 PM ESTAreal Flood AdvisoryJAXPutnam90 min
Nov 8, 5:42 PM ESTAreal Flood AdvisoryJAXPutnam93 min
Nov 8, 6:22 PM ESTAreal Flood WarningJAXDuval3 hr

Nearby

Areal Flood Advisories in Florida, 2015Every areal flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.